Jim Burns

Artist/Illustrator
Participates in 9 items
Jim Burns is an internationally acclaimed science-fiction and fantasy artist. Before attending art college in 1968 he had briefly flown in the RAF as a trainee pilot, soloing on jet trainers. However, that career came to naught (Not a great pilot!) so he switched to a career in art. His first publishing commission came in 1972 whilst he was still attending St. Martin’s School of Art in London. Using both traditional and digital techniques, his artwork has adorned the covers of many hundreds of novels within the wider genre of the ‘fantastical’. He has been awarded 3 Hugos as well as 14 BSFA Awards during his long career. He also worked briefly on the movies ‘Blade Runner’, ‘Chronicles of Riddick’ and the cancelled ‘Forbidden Planet’remake. In recent years he has moved away from the world of publishing, creating more personal pieces and also painting to private commission. He has also switched from using acrylics on board to working in oils on canvas in a very traditional manner, employing techniques such as ‘Verdaille’ (underpainting) and transparent glazing..essentially a Rennaissance technique. His most recent collection ‘Hyperluminal’ was published by Titan Books in 2014.

Sessions in which Jim Burns participates

Friday 14 February, 2020

Time Zone: EST/Eastern Time (US & Canada)
6:00 PM
6:00 PM
New Faces in Speculative Art 50 minutes, 6:00 PM - 6:50 PM

- Burroughs

Panel

Joseph Siclari, FANAC Fan History Project (Moderator)

Jonathan Hunt (Participant)

Reiko Murakami (Participant)

Jim Burns (Participant)

7:00 PM
7:00 PM
Creating Great Cover Art 50 minutes, 7:00 PM - 7:50 PM

- Harbor II

Panel

Cat Scully (Participant)

Deena Warner, Deena Warner Design (Moderator)

Reiko Murakami (Participant)

Jim Burns (Participant)

Alan F. Beck (Participant)

9:00 PM
9:00 PM
Opening Ceremony: Meet the Guests 15 minutes, 9:00 PM - 9:15 PM

- Galleria - Art Show

Event

Erin Underwood FN, Boskone 58 (Other Participant)

David G. Grubbs (Moderator)

Holly Black (Participant)

Patrick Nielsen Hayden, Tor Books (Other Participant)

Rick Kovalcik (Moderator)

Jim Burns (Participant)

Eric Coleman, Cheshire Moon (Participant)

Lizzie Crowe, Cheshire Moon (Participant)

Kim Stanley Robinson (Participant)

Susan Weiner, Cheshire Moon (Participant)

Eric Wilkerson (Participant)

Jon Singer (Participant)

9:15 PM
9:15 PM
Boskone 57 Reception 1 hour 45 minutes, 9:15 PM - 11:00 PM

- Galleria - Art Show

Event

Gay Ellen Dennett, FN, NESFA - New England Science Fiction Association (Other Participant)

David G. Grubbs (Moderator)

Holly Black (Participant)

Rick Kovalcik (Moderator)

Jim Burns (Participant)

Patrick Nielsen Hayden, Tor Books (Other Participant)

Eric Coleman, Cheshire Moon (Participant)

Lizzie Crowe, Cheshire Moon (Participant)

Kim Stanley Robinson (Participant)

Jon Singer (Participant)

Susan Weiner, Cheshire Moon (Participant)

Eric Wilkerson (Participant)

Saturday 15 February, 2020

Time Zone: EST/Eastern Time (US & Canada)
12:00 PM
12:00 PM

- Galleria - Art Show

Docent Tour

Edie Stern, Fanac (Other Participant)

Jim Burns (Participant)

4:00 PM
4:00 PM
NESFA Press Guest Interview: James Burns 50 minutes, 4:00 PM - 4:50 PM

- Harbor II

Interview

Jim Burns (Participant)

Bob Eggleton (Participant)

5:00 PM
5:00 PM
Art Disasters 50 minutes, 5:00 PM - 5:50 PM

- Marina 1

Panel

Dave Seeley, daveseeley.com (Moderator)

Jim Burns (Participant)

Eric Wilkerson (Participant)

Bob Eggleton (Participant)

Alan F. Beck (Participant)

6:30 PM
6:30 PM
Boskone 57 Book Party 1 hour, 6:30 PM - 7:30 PM

- Galleria - Stage

Event

Sara Codair, https://saracodair.com/ (Participant)

Dave Seeley, daveseeley.com (Participant)

Mike Squatrito, Association of Rhode Island Authors (Participant)

Jeff Hecht (Participant)

Clea Simon (Participant)

Nicole Givens Kurtz, Mocha Memoirs Press (Participant)

R.W.W. Greene (Participant)

Steven Popkes (Participant)

Gregory Wilson (Participant)

Errick Nunnally, Journey Planet Fanzine (Participant)

James Patrick Kelly, writer (Participant)

Kim Stanley Robinson (Participant)

Christopher Paniccia, Gridiron Publishing (Participant)

E. C. Ambrose, Rocinante Books (Participant)

Jeffrey A. Carver (Participant)

Erin Underwood FN, Boskone 58 (Moderator)

Rick Berry, RickBerryStudio (Participant)

Patricia Morgan Lang, NESFA Press (Participant)

Jim Burns (Participant)

Sunday 16 February, 2020

Time Zone: EST/Eastern Time (US & Canada)
12:00 PM
12:00 PM
Kaffeeklatsch: Jim Burns 50 minutes, 12:00 PM - 12:50 PM

- Galleria - Kaffeeklatsch 1

Kaffeeklatsch

Jim Burns (Participant)